# SDR G1IA20210322771PD

- Difficulty date: March 20, 2021
- Submitted: March 22, 2021
- Operation: Air carrier
- Aircraft: N771PD
- Make and model: Beech C90A
- Aircraft serial: LJ1635
- Aircraft time: 10,369 hours, 15,013 cycles
- Engine: Pwa PT6A21
- Engine time: 3,368 hours, 5,571 cycles
- Propeller: Hartzl HCE4N3
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Part number: 3049652
- Part serial: C17855
- Condition: Malfunctioned
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

UPON APPROACH TO LANDING THE LEFT ENGINE PROPELLER WAS OBSERVED TO ENTER AN OVERSPEED CONDITION FROM 1900 TO 2420 RPM. THE ENGINE WAS SHUT DOWN AS A PRECAUTION AND LANDING WAS MADE WITHOUT INCIDENT. UPON INSPECTION OF THE ENGINE, THE FUEL CONTROL WAS REMOVED AND THE DRIVE COUPLING WAS OBSERVED TO BE DAMAGED, AND THE FUEL CONTROL DRIVE BEARING WAS ROUGH AND HAD EXCESSIVE PLAY. THE ROOT CAUSE OF THE DAMAGE APPEARED TO BE THE FAILED FUEL CONTROL DRIVE BEARING, WHICH RESULTED IN DAMAGE TO THE DRIVE COUPLING AND A SUBSEQUENT INCREASE IN FUEL BEYOND WHAT THE GOVERNORS COULD EFFECTIVELY CONTROL ONCE THE FUEL CONTROL INPUT RPM SLOWED BEYOND WHAT IT SHOULD HAVE BEEN AT THAT POINT.
